Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have shortness of breath. Have heiates herta. Took lasix. No BP, no fever. Suggest

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
I have shortness of breath. Had a chest X XXXXXXX on 5/30 - No results yet. I also have a heiates hernta. I noticed that if I eat something even just one smal cracker, and sit on even a slight incline I get short of breath. The minute I lean forward, where my upper body is more vertical, breathing is greatly im proved. I can't breath if I lie down in bed after a few minutes. If I prop myself up I'm OK for a few minutes only. The only relief I get is sitting on the edfge of the bed. I just Took some Lasix two hours ago 20mg. I hope this helps. My B/P is good no fever, and have a good appitite but not sure if I should eat. I'm under Doctors care but am concerned how to hndel ihe weekend. Any ideas or recommendations will be greatly apperceaited, Thanks, Al
Posted Sat, 29 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX

Thank you for your query.

First, it should be determined is this shortness of breath caused by some heart or lung disorders or this is stomach issue. If this is heart/lung diosrders( lung edema, right heart insuficiency, atherosclerotic disease) you would have some other symptoms such as fatigue, heart palpitation, cyanosis/paleness, legs swelling and coughing up pinky sputum and it would be related to physical activity not to food intake.

So, I think this is caused by hiatal hernia which usually goes with shortness of breath and inability to breath deep enough. This is aggravated by meal and sitting because stomach becomes bloated and presses diaphragm and intraabdominal pressure is raised. In this case lasix or similar drugs wont be helpful.

Other symptoms experienced in such conditions are pain and tightness in upper stomach, bloating, heartburn, feeling of lump and sore in throat, gurgling sound in throat, fatigue and loss of appetite.

As I said symptoms are aggravated after certain meal, long sitting, stress and anxiety.
In the beginning this is treated by changing dietary habits. You should eat more frequently(5-6 x per day) but smaller meals.

You should avoid alcohol, coffee, smoking, fats and fast food, carbonated drinks and eat more milk and milk products, fruit and vegetables, boiled food and natural beverages and teas. 1-2 hour after meal you should not sit or lay. Also lay with elevated upper body. If you are overweight you should lose some weight.

You can ask your doctor for some antacid and anti-gas medicines to relax your stomach. Xray is enough just to rule out lung edema or some huge hernia. I suggest to do endoscopy and barium swallow test for further evaluation. Hernia can be surgically managed if this is the cause of your symptoms.

Hope I have answered your query. If you have any questions I ll be glad to help. Wish you good health.
Above answer was peer-reviewed by
Follow-up: Have shortness of breath. Have heiates herta. Took lasix. No BP, no fever. Suggest 2 days later
Thank you for you response. I tried this since we last spoke. While I had shortness of breath and pain in left center of back and front pain at heart level left of center, I took an acid reducer (Zantax 75 mg) and the pain and shortness improved to about a 1 on a 1 to 10 scale. I laid back down in bed and about 1.5 hrs. later the shortness of breath and pain went to about a 3 so I took another Zantac and waited approx. an hour with nno improvment. Laid back in bed and was Awakened due to shortness of \breath . Used an Advair Discus Inhaler and within a few minutes I was a 0 to 1 on the scale. Went bak to bed and was OK until I got up (Approx. 3 hrs) I have a Question. I have checked my B/p numerous times with no problems except my pulse rate is up around 140 to 145. Do you think that the Inhaler is the cause? The makeup of the Inhaler is: Fluticasone propionate100mcgandsalmeterol 50mcg inhalation powder. Thanks AL
Answered by Dr. Ivan R. Rommstein 7 hours later
Hi again.

Do you have asthma or chronic bronchitis which for Discus was prescribed or?
If you feel relief after inhalation then these seems to be some chronic pulmonary disease.
Yes, fluticasone is corticosteroid drug and it has effect on cardiovascular system including pulse rate elevation, arrhythmias and heart palpiation,but this one you are using is the smallest dose and I dont think it can cause anything to be worried about but dont use it more than 2x a day.

This pulse rate isnt problematic if there is no associated high blood pressure, pain in chest and arms or dizziness. Lasix can raise PR too if overused because it can cause hypotension and reactive tachycadia.

It is important that you know how to recognize stomach and heart pain: stomach pain comes usually after meal, it is burning sensation in esophagus and stomach area, aggravated by sitting and cetain food, coffee, alcohol and there is bitter taste in mouth. Hearts problems signs are sharp pain in middle chest which is radiating to left shoulder and arm associated with dizziness and bretahing difficulties and in this case you need urgent medical care.

Pulse rate depends on many factors such as emotional stress, anxiety, whether, physical activity, fever and body infections, smoking, some food and beverages,hyperthyroidism etc. It is most common just temporary,but if your pulse rate persists you need cardiologic exam,check hormonal levels and certain medicines should be prescirbed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor